Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 77, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 4, 2010, 8:58 PM MDT for Kit Carson County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2010, 8:58 PM MDT (02:58 UTC)
- Expired
- Jul 4, 2010, 9:20 PM MDT
- In force
- 22 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WFUS53 KGLD 050258
TORGLD
COC063-050345-
/O.NEW.KGLD.TO.W.0077.100705T0258Z-100705T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 945 PM MDT
* AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF ARRIBA...OR 10 MILES
SOUTHWEST OF FLAGLER...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLAGLER...SEIBERT...VONA AND STRATTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3912 10316 3936 10316 3941 10315 3942 10247
3904 10249 3903 10317 3908 10317
TIME...MOT...LOC 0258Z 271DEG 32KT 3921 10316
$$
JRM2 follow-up statements
851
WWUS53 KGLD 050309
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT SUN JUL 4 2010
COC063-050345-
/O.CON.KGLD.TO.W.0077.000000T0000Z-100705T0345Z/
KIT CARSON CO-
909 PM MDT SUN JUL 4 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN KIT CARSON
COUNTY UNTIL 945 PM MDT...
AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF FLAGLER...AND WAS MOVING EAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FLAGLER...SEIBERT...VONA AND STRATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL...TORRENTIAL RAINFALL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3912 10316 3936 10316 3941 10315 3942 10247
3904 10249 3903 10317 3908 10317
TIME...MOT...LOC 0309Z 271DEG 25KT 3922 10308
$$
JRM590
WWUS53 KGLD 050320
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT SUN JUL 4 2010
COC063-050330-
/O.CAN.KGLD.TO.W.0077.000000T0000Z-100705T0345Z/
KIT CARSON CO-
920 PM MDT SUN JUL 4 2010
...THE TORNADO WARNING FOR SOUTHWESTERN KIT CARSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES A TORNADO THREAT...HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3912 10316 3936 10316 3941 10315 3942 10247
3904 10249 3903 10317 3908 10317
TIME...MOT...LOC 0320Z 271DEG 25KT 3922 10298
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 4, 5:22 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 5:22 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT SUN JUL 4 2010 .DISCUSSION... 116 PM MDT SUN JUL 4 2010 SATELLITE/RUC ANALYSIS CONTINUES TO INDICATE A DEEP MOIST PLUME EXTENDING NORTH AND EAST FROM THE SOUTHERN PLAINS ACROSS THE CENTRAL PLAINS AND INTO THE UPPER MISSISSIPPI VALLEY AREA. IN ADDITION, A SHORTWAVE TROUGH WAS TRANSLATING EAST INTO THE CENTRAL ROCKIES EARLY THIS AFTERNOON. LARGE SCALE FORCING FOR ASCENT WILL BE ON THE INCREASE ACROSS THE TRI-STATE AREA FROM WEST TO EAST AFTER 04Z-06Z WHEN PROBABILITIES FOR DEEP MOIST CONVECTION WILL INCREASE AS MID/UPPER TROUGH APPROACHES THE AREA. MORNING RAOBS ACROSS THE AREA CONTINUE TO INDICATE PWATS RUNNING IN EXCESS OF 150% OF NORMAL SUPPORTING LOCALLY HEAVY RAIN SIMILAR TO THE PAST COUPLE OF DAYS. WILL MAINTAIN MORNING PROBABILITIES WEIGHTED IN THE EASTERN ZONES BEFORE 310K ISENTROPIC DOWNGLIDE/HIGHER COND PRES DEFS TRANSLATE EAST OVER THE AREA IN THE WAKE OF THE TROUGH WITH SILENT POPS ANTICIPATED AFTER 18Z. ANOTHER FAST MOVING STORM SYSTEM DIGGING INTO THE NORTHERN INTERMOUNTAIN REGION TODAY WILL TRANSLATE EASTWARD OVER THE NORTHERN PLAINS DRIVING A COLD FRONT SOUTH ACROSS THE AREA LATE TUE. DIFFERENCES IN FROPA TIMING REMAIN, HOWEVER AGREEMENT BETWEEN GFS/NAM SUPPORT EVENING/OVERNIGHT POPS TUE LINGERING INTO WED AS THE CENTRAL HIGH PLAINS REMAINS LOOSELY IN THE RIGHT ENTRANCE REGION OF H2 JET IN MOIST EASTERLY POST-FRONTAL REGIME. THU-SUN...THE SUBTROPICAL RIDGE POSITION ACROSS THE OHIO AND TENNESSEE VALLEY AREAS IS PROGGED TO BREAK DOWN THROUGH THE PERIOD AS A SERIES OF SHORTWAVE TROUGHS TRANSLATE EAST OVER THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES AREA. MEANWHILE, RISING HEIGHTS ARE PROGGED ACROSS THE SOUTHWEST, SOUTHERN ROCKIES AND PORTIONS OF THE CENTRAL GREAT BASIN AREA. THE CENTRAL HIGH PLAINS AREA WILL REMAIN ON THE SOUTHERN PERIPHERY OF THE STRONGER MID/UPPER FLOW WITH A SUBTLE FRONTAL BOUNDARY MEANDERING OVER THE REGION LEADING TO CONTINUED CHANCES FOR AFTERNOON/EVENING THUNDERSTORMS WITH SEASONABLE TEMPERATURES. && .AVIATION... 522 PM MDT SUN JUL 4 2010 FOR THE 00Z TAF...A STRONG SHORTWAVE INDICATED BY WATER VAPOR IMAGERY WILL IMPACT BOTH KGLD AND KMCK TONIGHT AND MONDAY. LOTS OF LIFT IS INDICATED FOR THUNDERSTORMS TONIGHT AND SHOWERS ON MONDAY AS THIS WAVE MOVES THROUGH. CURRENT MVFR CONDITIONS WILL CONTINUE AT KGLD WITH SOME IFR POSSIBLE ESPECIALLY EARLY MON MORNING. VFR CONDITIONS WILL CONTINUE AT KMCK UNTIL LATE TONIGHT AS SHORTWAVE STARTS IMPACTING KMCK. IFR CONDITIONS WILL OCCUR WITH THE SHOWERS AND STORMS. IMPROVING CONDITIONS TO VFR CAN BE EXPECTED MONDAY AFTERNOON AT BOTH SITES AS SHORTWAVE EXITS THE AREA. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 4, 10:50 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT SUN JUL 4 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1050 AM MDT SUN JUL 4 2010 /1150 AM CDT SUN JUL 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY OVER EASTERN COLORADO. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. THE THREAT FOR LOCALLY HEAVY RAIN WILL INCREASE ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA OVERNIGHT. SLOW STORM MOTIONS OF LESS THAN 20 MPH WILL ENHANCE THE POTENTIAL FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WEATHER DISTURBANCE WILL MOVE INTO THE AREA FROM THE SOUTH TUESDAY AFTERNOON AND NIGHT LEADING TO ISOLATED THUNDERSTORMS. SEVERE WEATHER IS POSSIBLE. THUNDERSTORMS REMAIN POSSIBLE EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 4, 8:10 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT SUN JUL 4 2010
COZ091-050315-
KIT CARSON COUNTY-
810 PM MDT SUN JUL 4 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 804 PM MDT/904 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 19 MILES
WEST OF ARRIBA...OR 30 MILES WEST OF FLAGLER...MOVING EAST AT 25 MPH.
THIS IS A DANGEROUS STORM WITH WIND GUSTS IN EXCESS OF 70
MPH...BASEBALL SIZE HAIL AND TORRENTIAL RAINFALL ALSO EXPECTED AS IT
TRACKS EAST ALONG THE INTERSTATE. IF THE STORM CAN MAINTAIN ITS
STRENGTH...IT WILL BEGIN TO IMPACT WESTERN KIT CARSON AROUND 9 PM
MDT.
PEOPLE IN WESTERN KIT CARSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3921 10315 3952 10315 3954 10315 3957 10306
3956 10298 3948 10299 3948 10297 3945 10298
3945 10297 3944 10298 3911 10298 3904 10300
3906 10317
TIME...MOT...LOC 0209Z 271DEG 21KT 3927 10359
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 65 min |
| Jul 4, 8:34 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jul 4, 9:18 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 57 min |
| Jul 4, 9:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 60 min |
| Jul 4, 10:10 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 65 min |
| Jul 4, 10:18 PM MDT | Flash Flood Warning | GLD | Cheyenne, Kit Carson | 6 hr |
| Jul 4, 10:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 61 min |
| Jul 4, 11:37 PM MDT | Flash Flood Warning | GLD | Kit Carson | 5 hr |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.